Oregon, 2015Wildfire in Oregon, June 26 to 30, 2015
June 26 to 30, 2015 · NWS MFR · 1 event in 1 county or zone
The Bunker Hill Complex fire was initiated by lightning at around 1800 PST on 06/26/2015. As of 07/01/2015, the fire was 362 acres and was 50% contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Bunker Hill Complex fire was initiated by lightning at around 1800 PST on 06/26/2015.
As of 07/01/2015, the fire was 362 acres and was 50% contained. 1.6 million dollars have been spent in firefighting efforts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 26, 1:35 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 1:35 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PDT FRI JUN 26 2015
.DISCUSSION...DISCUSSION...THE LATEST VISIBLE IMAGE IS STARTING TO
SHOW SOME CU DEVELOP OVER THE CASCADES...SISKIYOUS...EASTERN
SIKSYOU...MODOC AND HIGHER TERRAIN IN LAKE AND KLAMATH COUNTY. THE
SPC MESOSCALE ANALYSIS SHOWS CAPE VALUES INCREASING ALONG THE
CASCADES AND WESTERN SIKSYOU COUNTY THROUGH SOUTHWEST OREGON.
INTERESTING IS THE CIN VALUES HAVE TRENDED LOWER IN THE LAST FEW
HOURS. THE SOUNDING PUT OUR CONVECTIVE TEMPERATURE AT 93 DEGREES
AND IT WAS NOT MUCH LONGER AFTER WE REACHED AND EXCEEDED THAT IS
WHEN THE CU HAS STARTED TO POP UP. THE LATEST HRRR REFLECTIVITY
MODEL PUTS MOST OF THE RETURNS ALONG AND EAST OF THE CASCADES AND
A FEW IN SOUTHWEST OREGON. THE LATEST RAP SHOWS A SIMILAR
SOLUTION, BUT WITH MORE "QPF" IN SOUTHWEST OREGON. ALSO THE RAP
SHOWS A SHORTWAVE MOVING NORTHWEST INTO SOUTHWEST OREGON EARLY
THIS EVENING AND WITH CONDITIONS ALREADY UNSTABLE WITH INCREASING
MID LEVEL MOISTURE, COULD SET THE TABLE FOR ISOLATED THUNDERSTORMS
IN THIS AREA. MEANWHILE INSTABILITY WILL BE GREATER ALONG THE
CASCADES AND SISKIYOUS...SO WE COULD SEE MORE FREQUENT
THUNDERSTORMS IN THESE AREAS. UNFORTUNATELY THE MODEL SOUNDINGS
HAVE AN INVERTED "V" PROFILE WHICH MEANS THAT STORMS COULD PRODUCE
LITTLE OR NO PRECIPITATION, SO WE'LL KEEP DRY THUNDERSTORMS IN THE
FORECAST. OF NOTE SPC HAS A MARGINAL RISK IN THE CENTER OF OUR CWA
AND THE POTENTIAL FOR SCATTERED DRY THUNDERSTORMS FOR A GOOD CHUNK
OF OUR AREA TONIGHT. OF BIG CONCERN WILL BE THE POTENTIAL FOR NEW
STARTS FROM LIGHTNING. THIS WILL BE ADDRESSED IN MORE DETAIL IN
THE FORE WEATHER SECTION.
TODAY AND SATURDAY WILL BE THE HOTTEST DAYS WITH RECORD HIGHS LIKELY
TO BE SET. THE FORECAST HAS BEEN CONSISTENT IN EXPECTING VALLEY
HIGHS DURING THE NEXT TWO DAYS OF 95 TO 110 DEGREES ON THE WEST SIDE
OF THE CASCADES THIS AFTERNOON AND 92 TO 102 ON THE EAST SIDE. THE
ONLY THING THAT COULD LIMIT THE AMOUNT OF HEATING SATURDAY AND
SUNDAY WILL BE CLOUD COVER...EVEN THEN WE'LL BE HOT, BUT NOT AS HOT
AS TODAY.
PWATS WILL GRADUALLY INCREASE TO 0.75 TO 1.00 INCHES. THE LEAST
AMOUNT OF RAINFALL WITH THUNDERSTORMS WILL BE IN THOSE THAT DEVELOP
SOUTH AND EAST OF SOUTHWEST OREGON.
COVERAGE OF STORMS WILL INCREASE DURING THE EVENING WITH A PRIMARY
FOCUS FOR NORTHWARD MOVING THUNDERSTORMS FROM THE FOOTHILLS OF THE
CASCADES AND CASCADES ITSELF AND SISKIYOUS. HOWEVER THE RAP SHOWS A
SHORTWAVE MOVING INTO SOUTHWEST OREGON THIS EVENING, SO THERE COULD
BE A SECONDARY FOCUS IN JOSEPHINE...CURRY...COOS AND PARTS OF
DOUGLAS COUNTY. THESE STORMS WILL BE MOVING AT 10 TO 15 KNOTS.
EMBEDDED SHORTWAVES IN THE SOUTHERLY FLOW ALOFT ARE EXPECTED TO KEEP
THUNDERSTORMS GOING OVERNIGHT INTO SATURDAY MORNING WITH THE HIGHEST
PROBABILITY ALONG THE CASCADES.
THUNDERSTORMS CONTINUE SATURDAY AND THERE IS A BETTER CHANCE WE
COULD GET SOME WETTING RAINS FROM THIS, BUT THEY COULD BE FASTER
MOVING. WE EXPECT A GREATER COVERAGE OF THUNDERSTORMS SATURDAY
OVERING A GOOD PORTION OF THE CWA, PEAKING IN THE AFTERNOON AND
EARLY EVENING.
THERE IS CONCERN FOR ANOTHER SURGE IN MID LEVEL MOISTURE AND
INSTABILITY SATURDAY NIGHT INTO SUNDAY. THE GFS AND EC ARE IN FAIRLY
GOOD AGREEMENT SHOWING ANOTHER SURGE OF MID LEVEL MOISTURE AND
SHORTWAVES MOVING INTO SOUTHWEST OREGON AS THE UPPER TROUGH MOVES
NORTH ALONG THE CALIFORNIA COAST. AT THE SAME TIME 850 LI'S WILL GET
INTO THE NEGATIVE TERRITORY. SO THERE IS CONCERN WE COULD SEE
ANOTHER ROUND OF NOCTURNAL STORMS IN PARTS OF
JOSEPHINE...JACKSON...CURRY...COOS AND DOUGLAS COUNTY AND CASCADES
AND SISKIYOUS SATURDAY NIGHT INTO SUNDAY MORNING. THEREFORE HAVE
INCREASED POPS IN THESE AREAS. PWATS ARE EXPECTED TO BE HIGHER, SO
WE THINK STORMS WILL PRODUCE SOME RAINFALL. HOWEVER 700-500MB WIND
SPEED IS EXPECTED TO BE BETWEEN 20-25 KTS, SO THEY WILL BE FASTER
MOVING.
THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE
TROUGH AXIS SUNDAY. IT WILL STILL BE TO OUR SOUTH SUNDAY, BUT THE
MID LEVELS WILL GRADUALLY DRY OUT IN SOUTHWEST OREGON AND WESTERN
SISKIYOU COUNTY LATE SUNDAY AFTERNOON...THEREFORE WE COULD BE
LOOKING AT ANOTHER ACTIVE DAY WITH SLOW IMPROVEMENT IN THE ABOVE
MENTIONED AREAS LATE SUNDAY AFTERNOON. BY SUNDAY NIGHT, THE FOCUS
FOR THUNDERSTORMS WILL SHIFT EAST WITH THE BEST CHANCE FOR STORMS
ALONG AND EAST OF THE CASCADES.
THE TROUGH AXIS WILL MOVE NORTHEAST SUNDAY NIGHT INTO MONDAY AND THE
FOCUS FOR THUNDERSTORMS WILL SHRINK AND BE MAINLY CONFINED TO
KLAMATH AND LAKE COUNTY. IT LOOKS LIKE WE COULD CATCH A BREAK IN THE
ACTION TUESDAY AS WE GET A MORE STABLE SOUTHWEST FLOW. I LEFT IN A
SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTHEAST PORTION OF THE
FORECAST AREA, BUT THERE IS PLENTY OF DRYING AT THE MID LEVELS, SO
WOULD NOT BE SURPRISED IF WE DON'T GET ANYTHING.
THE MODELS SHOW THE RIDGE RE BUILDING WESTWARD BEYOND TUESDAY, BUT
THE HIGHEST MID LEVEL MOISTURE AND INSTABILITY SHOULD BE MOSTLY
ALONG AND EAST OF THE CASCADES, THUS HAVE TRIMMED BACK THE POPS AND
THREAT OF THUNDERSTORMS TO MODOC AND SOUTHEAST LAKE AND KLAMATH
COUNTY. -PETRUCELLI
&&
.AVIATION...FOR THE 26/18Z TAF CYCLE...LOW CLOUDS WILL CONTINUE TO
HUG THE COAST NORTH OF CAPE BLANCO WITH MAINLY IFR CONDITIONS...AND
OCCASIONAL SCATTERING TO VFR CONDITIONS. NORTH BEND SHOULD BE IN AND
OUT OF THE CEILINGS DURING THE MORNING...AND IN THE AFTERNOON THE
TERMINAL IS MORE LIKELY TO BE SOCKED IN...REMAINING THAT WAY
OVERNIGHT. ELSEWHERE VFR CONDITIONS WILL PREVAIL.
LATE THIS AFTERNOON INTO THE EVENING ISOLATED THUNDERSTORMS ARE
EXPECTED ALONG AND NEAR THE OREGON CASCADES...THE UPPER KLAMATH
BASIN...AND WESTERN SISKIYOU COUNTY. THE BEST CHANCE OF
THUNDERSTORMS IS IN THE 00-06Z TIME FRAME FOR THIS TAF CYCLE AT KLMT
AND KRBG. THESE STORMS ARE EXPECTED TO BE HIGH-BASED, DRY, AND
THEREFORE COULD CONTAIN GUSTY OUTFLOW WINDS AND POSSIBLY ISOLATED
MICROBURSTS. SK/SPILDE
&&
.MARINE...UPDATED 200 PM PDT FRIDAY 26 JUNE 2015...A THERMAL TROUGH
WILL BRING GALE FORCE NORTH WINDS SOUTH OF CAPE BLANCO THIS
AFTERNOON AND EVENING WITH VERY STEEP WIND WAVE DOMINATED SEAS. AS
IS TYPICAL WITH THERMAL TROUGH WIND PATTERNS...CONFIDENCE IS ONLY
MODERATE ON EXACTLY HOW CLOSE TO SHORE THE GALES REACH...WITH THE
FORECAST REFLECTING GALES BEYOND 10 NM FROM SHORE TODAY. THE THERMAL
TROUGH WILL WEAKEN AND BOTH WINDS AND SEAS ARE EXPECTED TO LOWER
THIS WEEKEND. THUNDERSTORMS ARE POSSIBLE TONIGHT INTO SATURDAY
MORNING WITHIN 10 NM FROM SHORE. THE THERMAL TROUGH WILL THEN
STRENGTHEN AGAIN MONDAY AND TUESDAY WITH CONDITIONS AT LEAST
HAZARDOUS TO SMALL CRAFT. STRONGEST WINDS AND SEAS WILL AGAIN BE
SOUTH OF CAPE BLANCO. /FB
&&
.FIRE WEATHER...UPDATED 200 PM PDT FRIDAY 26 JUNE 2015...ONLY MINOR
CHANGES TO THE AREAS COVERED BY THE RED FLAG WARNING THROUGH THE
WEEKEND. THE CONVECTIVE TEMPERATURE HAS FINALLY BEEN REACHED WITH
CUMULUS DEVELOPING FROM THE SOUTH AS THE CAP OVER THE REGION IS
BEING BROKEN. WIDESPREAD INSTABILITY IS OVER THE REGION BUT WITH THE
STRONGEST THETA E CONVERGENCE OVER WESTERN SISKIYOU COUNTY...THE
MOUNT SHASTA AREA AND UP THE CASCADES AND THEN DOWN THE RIDGES
BETWEEN 624 AND 625 THIS SHOULD BE WHERE THE MOST CONVECTION WILL
DEVELOP. THE 700 MB WINDS ARE FROM THE SSE AND WILL BE BORDERLINE
STRENGTH TO PUSH THE THUNDERSTORMS THAT DO DEVELOP OFF OF THE HIGHER
TERRAIN AND INTO THE WEST SIDE OF OREGON. WITH THE DRY LAYER BENEATH
AT LOWER LEVEL THE BASES OF THE STORMS SHOULD GENERALLY BE ABOVE TEN
THOUSAND FEET WITH MUCH OF THE PRECIPITATION EVAPORATING BEFORE
REACHING THE GROUND EARLY ON IN THE AFTERNOON THROUGH EARLY EVENING.
ELEVATED INSTABILITY REMAINS OVERNIGHT WITH A STRONG SHORT WAVE
MOVING THROUGH OVERNIGHT. WITH THIS A CONTINUATION OF THUNDERSTORMS
OVERNIGHT TONIGHT SEEMS A GOOD POSSIBILITY. THE MOISTURE FLOW
CONTINUES TO POUR INTO THE REGION WITH PRECIPITABLE WATER VALUES
INCREASING TO A LITTLE OVER 1.2 INCHES. THERE SHOULD BE ENOUGH
CLEARING AFTER THE SHORT WAVE BRINGS CONVECTION THROUGH THE REGION
AROUND 6-9Z TO ALLOW FOR SUFFICIENT SURFACE HEATING TO REACH THE
LEVEL OF INSTABILITY INDICATED AND MOST OF THE REGION FROM THE
COASTAL RANGES ACROSS THE EAST SIDE SHOULD BE AT LEAST CLOSE TO SOME
CONVECTION TOMORROW AS WELL. TOMORROW NIGHT WILL ALSO SEE THE
COMBINATION OF ELEVATED CONVECTION WITH A SHORT WAVE MOVING THROUGH
THE AREA...BRINGING ANOTHER NIGHT OF AT LEAST ISOLATED
THUNDERSTORMS. THE PATTERN CONTINUES SUNDAY...BUT A DRY MID LAYER
MOVES INTO THE WEST SIDE WITH 700-500 RH IN THE 20S INHIBITING
THUNDERSTORM DEVELOPMENT IN THAT AREA. THE OVERALL PATTERN REMAINS
THROUGH MUCH OF NEXT WEEK...WITH ADJUSTMENTS TO THE AREAS OF
THUNDERSTORMS BEING THE MAIN ADJUSTER TO CONFIDENCE. -SVEN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR... RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR ORZ615>625.
HEAT ADVISORY UNTIL 5 AM PDT SUNDAY FOR ORZ023.
HEAT ADVISORY UNTIL 5 AM PDT SUNDAY FOR ORZ024-026.
CA...RED FLAG WARNING UNTIL 11 PM PDT SUNDAY FOR CAZ280>282-284-285.
HEAT ADVISORY UNTIL 5 AM PDT SUNDAY FOR CAZ080-081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT SATURDAY
FOR PZZ370-376.
GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.In the hours before
Special weather statement, Jun 26, 2:59 PM PST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
359 PM PDT FRI JUN 26 2015
CAZ080-262330-
WESTERN SISKIYOU COUNTY-
359 PM PDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SISKIYOU COUNTY...
AT 358 PM PDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF INDIAN
SCOTTY CAMPGROUND...OR 18 MILES SOUTHEAST OF HAPPY CAMP...MOVING
NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAPPY CAMP AND CURLEY JACK CAMPGROUND.
LAT...LON 4157 12305 4145 12319 4166 12362 4186 12338
TIME...MOT...LOC 2258Z 132DEG 27KT 4156 12320
SK
Special weather statement, Jun 26, 3:20 PM PST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
420 PM PDT FRI JUN 26 2015
ORZ027>029-262345-
KLAMATH BASIN-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-SOUTH
CENTRAL OREGON CASCADES-
420 PM PDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON AND WEST
CENTRAL KLAMATH COUNTIES...
AT 418 PM PDT...A STRONG THUNDERSTORM WAS NEAR COLLIER MEMORIAL STATE
PARK...OR 22 MILES SOUTHEAST OF CRATER LAKE...MOVING NORTHWEST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CRATER LAKE...CHILOQUIN...HIGHWAY 62 NEAR CRATER LAKE...CRATER LAKE
NATIONAL PARK...FORT KLAMATH...COLLIER MEMORIAL STATE PARK...ANNIE
CREEK SNOW PARK...JACKSON F. KIMBALL STATE PARK AND CRATER LAKE
LODGE.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4271 12165 4255 12177 4274 12230 4297 12212
TIME...MOT...LOC 2318Z 125DEG 28KT 4268 12181
FB
Special weather statement, Jun 26, 5:44 PM PST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
644 PM PDT FRI JUN 26 2015
ORZ025-027-028-270215-
EASTERN DOUGLAS COUNTY FOOTHILLS-SISKIYOU MOUNTAINS AND SOUTHERN
OREGON CASCADES-SOUTH CENTRAL OREGON CASCADES-
644 PM PDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DOUGLAS...
NORTHEASTERN JACKSON AND WEST CENTRAL KLAMATH COUNTIES...
AT 643 PM PDT...A STRONG THUNDERSTORM WAS OVER THOUSAND SPRINGS
SNO-PARK...OR 12 MILES WEST OF CRATER LAKE...MOVING NORTHWEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THOUSAND SPRINGS SNO-PARK...ROGUE GORGE AND UNION CREEK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4273 12210 4261 12229 4302 12253 4309 12228
TIME...MOT...LOC 0143Z 152DEG 7KT 4293 12236
FB
Wildfire, South Central Oregon Cascades
- When
- June 26, 6:00 PM PST to June 30, 11:59 PM PST
- Where
- South Central Oregon Cascades forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
The Bunker Hill Complex fire was initiated by lightning at around 1800 PST on 06/26/2015.
As of 07/01/2015, the fire was 362 acres and was 50% contained. 1.6 million dollars have been spend in firefighting efforts.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578679.